Alert archive / Oregon / Freeze Warnings in 2008

Freeze Warning 21, NWS Medford, OR

October 9, 2008Siskiyou County, California; 5 counties in Oregon

NWS Medford, OR issued this freeze warning at Oct 9, 2008, 1:29 PM PDT for Siskiyou County, California; 5 counties in Oregon. It took effect at Oct 11, 2008, 1:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2008, 1:29 PM PDT (20:29 UTC)
In effect from
Oct 11, 2008, 1:00 AM PDT
Expired
Oct 11, 2008, 9:00 AM PDT
In force
8 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2008-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2008-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 092029
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
129 PM PDT THU OCT 9 2008

...MUCH COLDER AIR WILL MOVE INTO SOUTHERN OREGON AND NORTHERN   
CALIFORNIA...

CAZ080>082-ORZ024>026-100500-
/O.UPG.KMFR.FZ.A.0003.081011T0800Z-081011T1600Z/
/O.NEW.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/
/O.UPG.KMFR.FZ.A.0004.081012T0800Z-081012T1600Z/
/O.NEW.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...GRANTS PASS...
STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND
129 PM PDT THU OCT 9 2008

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY. A
FREEZE WARNING HAS ALSO BEEN ISSUED. THIS FREEZE WARNING IS IN
EFFECT FROM 1 AM TO 9 AM PDT SUNDAY. THE FREEZE WATCH IS NO
LONGER IN EFFECT. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

A COLD AIR MASS WILL MOVE INTO SOUTHERN OREGON AND NORTHERN
CALIFORNIA FRIDAY. THIS COLD AIR MASS WILL REMAIN OVER THE REGION
THROUGH SUNDAY MORNING. AT THE SAME TIME CLOUDS ARE EXPECTED TO
DECREASE WITH FRIDAY NIGHT WEST OF THE CASCADES ALONG WITH
DECREASING WINDS. THIS WILL ALLOW TEMPERATURES TO FALL OFF QUICKLY
AFTER DARK. 

LOW TEMPERATURES SATURDAY AND SUNDAY MORNING WILL BE IN THE MID
20S TO LOWER 30S IN THE VALLEYS OF THE WATCH AREA AND IN THE LOWER
TO MIDDLE 30S ALONG THE RIDGES. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

ORZ021-023-100500-
/O.NEW.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/
/O.NEW.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/
SOUTH CENTRAL OREGON COAST-CENTRAL DOUGLAS COUNTY-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...ROSEBURG...SUTHERLIN...GREEN
129 PM PDT THU OCT 9 2008

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY. A
FREEZE WARNING HAS ALSO BEEN ISSUED. THIS FREEZE WARNING IS IN
EFFECT FROM 1 AM TO 9 AM PDT SUNDAY. 

A COLD AIR MASS WILL MOVE INTO SOUTHERN OREGON AND NORTHERN
CALIFORNIA FRIDAY. THIS COLD AIR MASS WILL REMAIN OVER THE REGION
THROUGH SUNDAY MORNING. AT THE SAME TIME CLOUDS ARE EXPECTED TO
DECREASE WITH FRIDAY NIGHT WEST OF THE CASCADES ALONG WITH
DECREASING WINDS. THIS WILL ALLOW TEMPERATURES TO FALL OFF QUICKLY
AFTER DARK. THE COLDEST TEMPERATURES WILL BE MOSTLY AWAY FROM THE
COAST.

LOW TEMPERATURES SATURDAY AND SUNDAY MORNING WILL BE IN THE MID
20S TO LOWER 30S IN THE VALLEYS OF THE WATCH AREA AND MOSTLY AWAY 
FROM THE COAST. TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S
ALONG THE RIDGES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$


PETRUCELLI
9 follow-up statements
000 
WWUS76 KMFR 092131
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
231 PM PDT THU OCT 9 2008

...MUCH COLDER AIR WILL MOVE INTO SOUTHERN OREGON AND NORTHERN
CALIFORNIA...

CAZ080>082-ORZ021-023>026-100545-
/O.CON.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/
/O.CON.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...COOS BAY...
NORTH BEND...REEDSPORT...COQUILLE...ROSEBURG...SUTHERLIN...
GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...
ASHLAND
231 PM PDT THU OCT 9 2008

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY. A
FREEZE WARNING HAS ALSO BEEN ISSUED. THIS FREEZE WARNING IS IN
EFFECT FROM 1 AM TO 9 AM PDT SUNDAY.

A COLD AIR MASS WILL MOVE INTO SOUTHERN OREGON AND NORTHERN
CALIFORNIA FRIDAY. THIS COLD AIR MASS WILL REMAIN OVER THE REGION
THROUGH SUNDAY MORNING. AT THE SAME TIME CLOUDS ARE EXPECTED TO
DECREASE WITH FRIDAY NIGHT WEST OF THE CASCADES ALONG WITH
DECREASING WINDS. THIS WILL ALLOW TEMPERATURES TO FALL OFF
QUICKLY AFTER DARK. THE COLDEST TEMPERATURES WILL BE MOSTLY AWAY
FROM THE COAST.

LOW TEMPERATURES SATURDAY AND SUNDAY MORNING WILL BE IN THE MID
20S TO LOWER 30S IN THE VALLEYS OF THE WARNING AREA AND MOSTLY AWAY 
FROM THE COAST. TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S
ALONG THE RIDGES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

PETRUCELLI
000 
WWUS76 KMFR 092136
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
236 PM PDT THU OCT 9 2008

...MUCH COLDER AIR WILL MOVE INTO SOUTHERN OREGON AND NORTHERN
CALIFORNIA...

CAZ080>082-ORZ021-023>026-100545-
/O.CON.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/
/O.CON.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...COOS BAY...
NORTH BEND...REEDSPORT...COQUILLE...ROSEBURG...SUTHERLIN...
GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...
ASHLAND
236 PM PDT THU OCT 9 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SATURDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT. 

A COLD AIR MASS WILL MOVE INTO SOUTHERN OREGON AND NORTHERN
CALIFORNIA FRIDAY. THIS COLD AIR MASS WILL REMAIN OVER THE REGION
THROUGH SUNDAY MORNING. AT THE SAME TIME CLOUDS ARE EXPECTED TO
DECREASE WITH FRIDAY NIGHT WEST OF THE CASCADES ALONG WITH
DECREASING WINDS. THIS WILL ALLOW TEMPERATURES TO FALL OFF
QUICKLY AFTER DARK. THE COLDEST TEMPERATURES WILL BE MOSTLY AWAY
FROM THE COAST.

LOW TEMPERATURES SATURDAY AND SUNDAY MORNING WILL BE IN THE MID
20S TO LOWER 30S IN THE VALLEYS OF THE WARNING AREA AND MOSTLY
AWAY FROM THE COAST. TEMPERATURES WILL BE IN THE LOWER TO MIDDLE
30S ALONG THE RIDGES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

PETRUCELLI
000 
WWUS76 KMFR 092147
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
247 PM PDT THU OCT 9 2008

...MUCH COLDER AIR WILL MOVE INTO SOUTHERN OREGON AND NORTHERN
CALIFORNIA...

CAZ080>082-ORZ021-023>026-100600-
/O.CON.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/
/O.CON.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...COOS BAY...
NORTH BEND...REEDSPORT...COQUILLE...ROSEBURG...SUTHERLIN...
GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...
ASHLAND
247 PM PDT THU OCT 9 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SATURDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SUNDAY...

THE FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY
AND ALSO FROM 1 AM TO 9 AM PDT SUNDAY.

A COLD AIR MASS WILL MOVE INTO SOUTHERN OREGON AND NORTHERN
CALIFORNIA FRIDAY. THIS COLD AIR MASS WILL REMAIN OVER THE REGION
THROUGH SUNDAY MORNING. AT THE SAME TIME CLOUDS ARE EXPECTED TO
DECREASE WITH FRIDAY NIGHT WEST OF THE CASCADES ALONG WITH
DECREASING WINDS. THIS WILL ALLOW TEMPERATURES TO FALL OFF
QUICKLY AFTER DARK. THE COLDEST TEMPERATURES WILL BE MOSTLY AWAY
FROM THE COAST.

LOW TEMPERATURES SATURDAY AND SUNDAY MORNING WILL BE IN THE MID
20S TO LOWER 30S IN THE VALLEYS OF THE WARNING AREA AND MOSTLY
AWAY FROM THE COAST. TEMPERATURES WILL BE IN THE LOWER TO MIDDLE
30S ALONG THE RIDGES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

PETRUCELLI
000 
WWUS76 KMFR 100531
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1031 PM PDT THU OCT 9 2008

...UNUSUALLY COLD AIR MOVING INTO SOUTHERN OREGON AND NORTHERN
CALIFORNIA...

CAZ080>082-ORZ021-023>026-101345-
/O.CON.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/
/O.CON.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...COOS BAY...
NORTH BEND...REEDSPORT...COQUILLE...ROSEBURG...SUTHERLIN...
GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...
ASHLAND
1031 PM PDT THU OCT 9 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SATURDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SATURDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM
PDT SUNDAY. 

UNUSUALLY COLD AIR WILL REMAIN OVER THE REGION THROUGH THE
WEEKEND. AS CLOUDS AND WINDS DECREASE FRIDAY...THE STAGE WILL BE
SET FOR FREEZING TEMPERATURES BOTH SATURDAY AND SUNDAY MORNINGS
ACROSS THE VALLEYS OF SOUTHWEST OREGON. THE COLDEST TEMPERATURES
WILL BE INLAND FROM THE COAST.

YOU CAN EXPECT LOWS IN THE MID 20S TO LOWER 30S IN THE VALLEYS OF
THE WARNING AREA. TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S
ALONG THE RIDGES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

STAVISH
000 
WWUS76 KMFR 101320
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
620 AM PDT FRI OCT 10 2008

...UNUSUALLY COLD AIR MOVING INTO SOUTHERN OREGON AND NORTHERN
CALIFORNIA...

CAZ080>082-ORZ021-023>026-102130-
/O.CON.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/
/O.CON.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL OREGON COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...COOS BAY...
NORTH BEND...REEDSPORT...COQUILLE...ROSEBURG...SUTHERLIN...
GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...
ASHLAND
620 AM PDT FRI OCT 10 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SATURDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SATURDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM
PDT SUNDAY. 

UNUSUALLY COLD AIR WILL REMAIN OVER THE REGION THROUGH THE
WEEKEND. AS CLOUDS AND WINDS DECREASE FRIDAY...THE STAGE WILL BE
SET FOR FREEZING TEMPERATURES BOTH SATURDAY AND SUNDAY MORNINGS
ACROSS THE VALLEYS OF SOUTHWEST OREGON. THE COLDEST TEMPERATURES
WILL BE INLAND FROM THE COAST.

YOU CAN EXPECT LOWS IN THE MID 20S TO LOWER 30S IN THE VALLEYS OF
THE WARNING AREA. TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S
ALONG THE RIDGES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS76 KMFR 101551
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
851 AM PDT FRI OCT 10 2008

...UNUSUALLY COLD AIR MOVING INTO SOUTHERN OREGON AND NORTHERN
CALIFORNIA...

ORZ021-110000-
/O.CAN.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/
/O.NEW.KMFR.FR.Y.0025.081011T0800Z-081011T1600Z/
/O.CAN.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
851 AM PDT FRI OCT 10 2008

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY...
...FREEZE WARNING IS CANCELLED...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY. THE
FREEZE WARNING HAS BEEN CANCELLED. THE FREEZE WARNING HAS BEEN
CANCELLED. 

UNUSUALLY COLD AIR WILL REMAIN OVER THE REGION TONIGHT. IN
PARTICULAR...TEMPERATURES IN THE INTERIOR VALLEYS OF COOS COUNTY
ARE EXPECTED TO FALL INTO THE LOW TO MID 30S TONIGHT AND AREAS OF
FROST ARE EXPECTED BY SUNRISE SATURDAY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CAZ080>082-ORZ023>026-110000-
/O.CON.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/
/O.CON.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...ROSEBURG...SUTHERLIN...
GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...
ASHLAND
851 AM PDT FRI OCT 10 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SATURDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SATURDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM
PDT SUNDAY. 

UNUSUALLY COLD AIR WILL REMAIN OVER THE REGION THROUGH THE
WEEKEND. AS CLOUDS AND WINDS DECREASE FRIDAY...THE STAGE WILL BE
SET FOR FREEZING TEMPERATURES BOTH SATURDAY AND SUNDAY MORNINGS
ACROSS THE VALLEYS OF SOUTHWEST OREGON. THE COLDEST TEMPERATURES
WILL BE INLAND FROM THE COAST.

YOU CAN EXPECT LOWS IN THE MID 20S TO LOWER 30S IN THE VALLEYS OF
THE WARNING AREA. TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S
ALONG THE RIDGES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
MWJ
000 
WWUS76 KMFR 102053
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
153 PM PDT FRI OCT 10 2008

...UNUSUALLY COLD AIR MOVING INTO SOUTHERN OREGON AND NORTHERN
CALIFORNIA...

CAZ080>082-ORZ023>026-111600-
/O.CON.KMFR.FZ.W.0021.081011T0800Z-081011T1600Z/
/O.CON.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...ROSEBURG...SUTHERLIN...
GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...
ASHLAND
153 PM PDT FRI OCT 10 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SATURDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SATURDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM
PDT SUNDAY. 

UNUSUALLY COLD AIR WILL REMAIN OVER THE REGION THROUGH THE
WEEKEND. CLEARING SKIES AND A COOL AIRMASS WILL SET THE STAGE
FOR FREEZING TEMPERATURES BOTH SATURDAY AND SUNDAY MORNINGS
ACROSS THE VALLEYS OF SOUTHWEST OREGON. EXPECT LOWS IN THE MID
20S TO LOWER 30S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

ORZ021-111600-
/O.CON.KMFR.FR.Y.0025.081011T0800Z-081011T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
153 PM PDT FRI OCT 10 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SATURDAY. 

TEMPERATURES IN THE INTERIOR VALLEYS OF COOS COUNTY ARE EXPECTED
TO FALL INTO THE LOW TO MID 30S TONIGHT AND AREAS OF FROST ARE
EXPECTED TO FORM BY SUNRISE SATURDAY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
MWJ
000 
WWUS76 KMFR 111033
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
333 AM PDT SAT OCT 11 2008


CAZ080>082-ORZ023>026-111600-
/O.CON.KMFR.FZ.W.0021.000000T0000Z-081011T1600Z/
/O.CON.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...ROSEBURG...SUTHERLIN...
GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...
ASHLAND
333 AM PDT SAT OCT 11 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. A
FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY. 

AN UNUSUALLY COLD AIR WILL REMAIN OVER THE REGION TODAY AND
TOMORROW ... BRINGING UNUSUALLY COLD MORNING TEMPERATURES TO THE
VALLEYS IN SOUTHWEST OREGON AND IN SISKIYOU COUNTY IN CALIFORNIA.
TODAY...PARTLY CLOUDY SKIES COMBINED WITH THE COLD AIR WILL ALLOW
TEMPERATURES TO LOWER TO INTO THE LOW 30S THIS MORNING WITH
ISOLATED LOCATIONS DOWN INTO THE UPPER 20S. THEN...CLEARING SKIES
COMBINED WITH THE CONTINUED COLD AIRMASS WILL ALLOW TEMPERATURES
SUNDAY MORNING TO LOWER INTO THE MID 20S TO LOWER 30S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

ORZ021-111600-
/O.CON.KMFR.FR.Y.0025.000000T0000Z-081011T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
333 AM PDT SAT OCT 11 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

TEMPERATURES IN THE INTERIOR VALLEYS OF COOS COUNTY ARE EXPECTED
TO FALL INTO THE LOW TO MID 30S THIS MORNING WITH AREAS OF FROST
POSSIBLE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CC
000 
WWUS76 KMFR 111553
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
853 AM PDT SAT OCT 11 2008

CAZ080>082-ORZ023>026-121600-
/O.EXP.KMFR.FZ.W.0021.000000T0000Z-081011T1600Z/
/O.CON.KMFR.FZ.W.0022.081012T0800Z-081012T1600Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...ROSEBURG...SUTHERLIN...
GREEN...GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...
ASHLAND
853 AM PDT SAT OCT 11 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SUNDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY. 

COLD AIR WILL REMAIN OVER THE REGION TONIGHT BRINGING A SECOND
NIGHT OF WIDESPREAD FREEZING CONDITIONS TO THE WARNED VALLEYS.
OVERALL...A DRIER AIRMASS AND REDUCED CLOUD COVER WILL PRODUCE
MINIMUM TEMPERATURES RANGING FROM THE MID 20S TO LOW 30S
TONIGHT...AND NEAR 32 IN DOUGLAS COUNTY...GENERALLY A FEW DEGREES
COOLER THAN SATURDAYS MINIMUMS. TEMPERATURES ARE EXPECTED TO WARM
ABOVE FREEZING BY MONDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

ORZ021-111700-
/O.EXP.KMFR.FR.Y.0025.000000T0000Z-081011T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
853 AM PDT SAT OCT 11 2008

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. 

TEMPERATURES ARE EXPECTED TO GENERALLY RECOVER ABOVE 36 DEGREES BY
9 AM.

$$
MWJ

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Oct 9, 8:55 AM PDT, 4 hours 34 minutes earlier.

Area forecast discussion, Oct 9, 8:55 AM PDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
855 AM PDT THU OCT 9 2008

.DISCUSSION...PRECIPITATION ASSOCIATED WITH A INCOMING SHORTWAVE
IS INCREASING ALONG THE COAST. RIGHT NOW MOST OF THE PRECIPITATION
IS JUST NORTH OF THE CWA...BUT THAT WILL CHANGE AS THE MORNING
PROGRESSES AND AS WE MOVE INTO THE AFTERNOON. MADE SOME
ADJUSTMENTS FOR THE ZONES MOSTLY TO REFLECT HIGHER POPS FOR THIS
AFTERNOON OVER THE HIGHER TERRAIN AND IN THE ROGUE VALLEY.

THE 12Z NAM AND GFS CONTINUE TO BE IN GOOD AGREEMENT WITH RESPECT
TO THE EVOLUTION OF THE UPPER LEVEL TROUGH THAT WILL MOVE IN TO
THE AREA THIS AFTERNOON AND TONIGHT. CURRENT VIS AND IR IMAGERY
SHOWS THE COLDER AIR OVER THE WATER AS EVIDENCED BY THE POPCORN
TYPE CLOUD FORMATION. THIS WILL MOVE INTO THE AREA TONIGHT THROUGH
FRIDAY WHICH WILL KEEP THE SHOWERS GOING.

&&

.AVIATION...THE LEADING EDGE OF AN UPPER LEVEL DISTURBANCE IS AT
THE COAST AND WILL MOVE INLAND DURING THE MORNING AND AFTERNOON.
THIS WILL RESULT IN INCREASING CLOUD COVER ALONG AND WEST OF THE
CASCADES. CIGS WILL LOWER SOME THIS AFTERNOON WITH MTNS
OCCASIONALLY BEING OBSCURED...BUT VFR CONDITIONS SHOULD BE THE
PREDOMINATE CONDITION WITH LOCAL MVFR CONDITIONS NEAR KRBG AND
KMFR THIS AFTERNOON. SHOWERS WILL DEVELOP LATE THIS MORNING AND
LAST INTO TONIGHT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
     ORZ024-ORZ025-ORZ026.
     FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
     ORZ024-ORZ025-ORZ026.

CA...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
     CAZ080-CAZ081-CAZ082.
     FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
     CAZ080-CAZ081-CAZ082.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM
     PDT SATURDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PDT SATURDAY
     FOR PZZ350-PZZ356-PZZ370-PZZ376.

PETRUCELLI
Hazardous weather outlook, Oct 9, 3:52 AM PDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
352 AM PDT THU OCT 9 2008

CAZ080>082-ORZ024>026-100100-
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
352 AM PDT THU OCT 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTHWEST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FREEZE WATCH IS IN EFFECT FOR LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING AND AGAIN FOR LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING. SEE WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 3:33 AM PDTFreeze WatchMFRSiskiyou10 hr
Oct 9, 3:33 AM PDTFreeze WatchMFRSiskiyou10 hr
Oct 9, 1:29 PM PDTFreeze WarningMFRSiskiyou68 hr

Nearby

Freeze Warnings in Oregon, 2008Freeze Warnings in California, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.